MAUDE Adverse Event Report: RICHARD WOLF GMBH POWER STICK M4; MOTOR HANDPIECE MAX. 6000RPM

RICHARD WOLF GMBH POWER STICK M4; MOTOR HANDPIECE MAX. 6000RPM
Model Number 8564021
Medical Device Problem Code Suction Failure (4039)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/16/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the instrument has lost suction during the end of the procedure.There is no report of injury to the patient or other personnel.However, the reported issue caused a 25 - 35 minutes delay in the procedure while the user have attempted multiple times to flush the handpiece.The scheduled procedure was completed, and no additional treatment was required.
 
Additional Manufacturer Narrative
Investigation results: the handpiece was investigated and the reported condition was confirmed.The connector pins on the plug are severely corroded.According to richard wolf gmbh test instruction 8564021pa, the motor function is in working order.Additional findings: there is minimal leakage at the adhesive joint between the suction pipe and the housing.Probable root cause: the probable root cause was determined to be a user error.The corroded connector pins are traced back to a cleaning/maintenance error.The user is advised in the instruction for use (ifu), ga-a238-us / en / 2020-12 v6.0 / pk20-0352, chapter 7.3.1, that the electrical contacts on the connection cable must be completely dry after cleaning.With regard to the current condition of the connector pins, we assume that liquids were not completely removed when the connection cable was contacted, resulting in corrosion.The corroded connector pins may be responsible for the functional impairments that the user has noticed.The most likely cause of the leak is aging or microcracks in the housing due to mechanical stress.In chapter 1.5, the user is advised that "rapid cooling of a hot motorized handle can cause stresses in the material and may lead to failure of the device or a reduced service life." in chapter 7.2.1 of ga-a238-us / en/ 2020-12 v6.0 / pk20-0352, the user is advised of maintenance intervals to avoid damage due to ageing or wear.Manufacturing analysis: the motor handpiece max.6000rpm with serial number (b)(6) was manufactured on december 27, 2022, with order number (b)(4).The order size was (b)(4) units.The motor handle max.6000rpm with serial number (b)(6) was delivered to the customer on may 22, 2023.A review of the production plans revealed no anomalies.Historical data analysis: the motor handpiece max.6000rpm with serial number (b)(6) was last repaired on june 23, 2023, in which the plug was replaced due to corrosion, and the suction pipe was also replaced.Risk analysis: the subject issue of functional malfunction/loss of function due to an unusable product is present in the risk management file e5-2: motorized handles, v00.The overall probability of occurrence for this issue remains at previously defined levels and overall risk of the device remains in the acceptable category.The risk profile remains unchanged.

Brand Name
POWER STICK M4
Common Device Name
MOTOR HANDPIECE MAX. 6000RPM
Manufacturer (Section D)
RICHARD WOLF GMBH
pforzheimer strasse 32
d-75438 knittlingen, germany 75438
GM  75438
Manufacturer (Section G)
RICHARD WOLF GMBH
pforzheimer strasse 32
knittlingen, germany 75438
GM   75438
Manufacturer Contact
anja ehrenfeuchter
pforzheimer strasse 32
knittlingen, germany 75438
GM   75438
MDR Report Key23916671
Report Number9611102-2025-00063
Device Sequence Number10016010
Product Code GEY
UDI-Device Identifier04055207017982
UDI-Public04055207017982
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number8564021
Device Catalogue Number8564.021
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/29/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/19/2025
Supplement Date Received by Manufacturer02/25/2026
Initial Report FDA Received Date12/29/2025
Supplement Report FDA Received Date02/25/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/27/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown